Alert archive / Ohio / Flash Flood Warnings in 2020
Flash Flood Warning 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Mar 28, 2020, 9:24 PM EDT for Belmont County, Harrison County, Jefferson County, Ohio; Brooke County, Marshall County, Ohio County, West Virginia; Washington County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2020, 9:24 PM EDT (01:24 UTC)
- Expired
- Mar 29, 2020, 12:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Belmont County, OH, Harrison County, OH, Jefferson County, OH, Washington County, PA, Brooke County, WV, Marshall County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 11:30 PM EDT | FLASH FLOOD | 2 W Claysville, PA | HICKS ROAD AND LAKE ROAD CLOSED DUE TO FLOODING. |
| Mar 28, 11:57 PM EDT | FLASH FLOOD | 1 Ne Elm Grove, WV | NUMEROUS ROADS FLOODED. WATER REACHING HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 126 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
762
WGUS51 KPBZ 290124
FFWPBZ
OHC013-067-081-PAC125-WVC009-051-069-290430-
/O.NEW.KPBZ.FF.W.0008.200329T0124Z-200329T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
924 PM EDT Sat Mar 28 2020
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Southeastern Harrison County in east central Ohio...
South central Jefferson County in east central Ohio...
Northeastern Belmont County in east central Ohio...
Southwestern Washington County in southwestern Pennsylvania...
Ohio County in northern West Virginia...
Northeastern Marshall County in northern West Virginia...
Southern Brooke County in northern West Virginia...
* Until 1230 AM EDT.
* At 924 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Wheeling, Martins Ferry, Bellaire, Warwood, Bethlehem, West
Liberty, Triadelphia, Clearview, Valley Grove, Shadyside, McMechen
and Tiltonsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4022 8068 4010 8025 3997 8054 3996 8089
4006 8082 4021 8097
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Brown1 follow-up statement
427
WGUS71 KPBZ 290428
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1228 AM EDT Sun Mar 29 2020
OHC013-067-081-PAC125-WVC009-051-069-290438-
/O.EXP.KPBZ.FF.W.0008.000000T0000Z-200329T0430Z/
Belmont OH-Harrison OH-Jefferson OH OH-Washington PA-Brooke WV-
Marshall WV-Ohio WV-
1228 AM EDT Sun Mar 29 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM EDT EARLY THIS MORNING
FOR NORTHEASTERN BELMONT, SOUTHEASTERN HARRISON, SOUTH CENTRAL
JEFFERSON OH, SOUTHWESTERN WASHINGTON, SOUTHERN BROOKE, NORTHEASTERN
MARSHALL AND OHIO COUNTIES...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat, however flooding will continue overnight. Please
continue to heed remaining road closures.
LAT...LON 4022 8068 4010 8025 3997 8054 3996 8089
4006 8082 4021 8097
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 8:33 PM EDT, 51 minutes earlier.
Area forecast discussion, Mar 28, 8:33 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 833 PM EDT Sat Mar 28 2020 .SYNOPSIS... Periodic showers and scattered thunderstorms can be expected through tomorrow with the approach and passage of a cold front. && .NEAR TERM /THROUGH SUNDAY/... Adjustments for the eve updated included PoPs and wind as severe threat with initial convection wave has passed. The next round will progress with shortwave support across Ohio with more widespread activity developing toward the warm front which has surged north of the immediate area. Still, much of the area will receive another round of showers and storms, albeit weaker given diminished instability. Rapid element movement should preclude an additional widespread flood threat. Showers/storms will diminish on Sunday with passage of the cold/occluding front. The main concern for Sunday will be the threat for strong winds behind the front. Current forecast soundings are hinting that a wind advisory may be needed on Sunday. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/... Increasing clouds and the risk for a passing shower on Monday with the return of cold advection and northwest flow. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Building high pressure on Tuesday will promote drier conditions. The next chance for rain will be Wednesday as a disturbance passes to our south. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... Restrictions are likely as further convection develops tonight with the apch of a cold/occluding front. .Outlook... Restrictions are likely to continue Sun mrng followed by gusty wind with a Sun cdfnt. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Mar 28, 6:34 PM EDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 634 PM EDT Sat Mar 28 2020 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-292245- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 634 PM EDT Sat Mar 28 2020 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. Hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Mar 28, 5:52 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
552 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM FLASH FLOOD FRANKLIN PARK 40.59N 80.10W
03/28/2020 ALLEGHENY PA SOCIAL MEDIA
1500 INGOMAR HEIGHTS RD. SUBSIDING DUE TO FLOODING
&&
EVENT NUMBER PBZ2000719
JKLLocal storm report, Mar 28, 6:36 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
636 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD WHEELING 40.08N 80.70W
03/28/2020 OHIO WV EMERGENCY MNGR
MULTIPLE HOMES HAVE FLOODED BASEMENTS IN WHEELING.
&&
EVENT NUMBER PBZ2000720
BROWNLocal storm report, Mar 28, 7:16 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
716 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 WNW ROGERSVILLE 39.89N 80.30W
03/28/2020 GREENE PA COUNTY OFFICIAL
REPORT OF A TREE DOWN ON WEST RUN ROAD BLOCKING THE
ENTIRE ROAD.
&&
EVENT NUMBER PBZ2000721
BROWNLocal storm report, Mar 28, 7:55 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
755 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM FLASH FLOOD 1 NNW HERMINIE 40.27N 79.72W
03/28/2020 WESTMORELAND PA 911 CALL CENTER
*** 1 FATAL *** A MAN BECAME TRAPPED IN A STORM DRAIN.
&&
EVENT NUMBER PBZ2000722
BROWNLocal storm report, Mar 28, 7:57 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
757 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD WOODLAWN 40.62N 80.25W
03/28/2020 BEAVER PA LAW ENFORCEMENT
FAMILIES DISPLACED WITH A FOOT OF WATER IN AN APARTMENT
BUILDING NEAR ALIQUIPPA CITY, PA
&&
EVENT NUMBER PBZ2000723
JKLLocal storm report, Mar 28, 8:20 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
820 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD DAYTON 40.88N 79.24W
03/28/2020 ARMSTRONG PA SOCIAL MEDIA
NUMEROUS ROADS FLOODED THROUGHOUT WAYNE TWP
&&
EVENT NUMBER PBZ2000724
JKLThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:53 PM EDT | Flash Flood Warning | PBZ | Belmont, Guernsey, Harrison, Noble | 3 hr |
| Mar 28, 9:04 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Tuscarawas | 24 min |
| Mar 28, 9:07 PM EDT | Flash Flood Warning | PBZ | Coshocton, Tuscarawas | 3 hr |
| Mar 28, 9:58 PM EDT | Areal Flood Warning | PBZ | Columbiana | 5 hr |
| Mar 28, 10:04 PM EDT | Flash Flood Warning | PBZ | Carroll, Columbiana, Harrison, Jefferson, Tuscarawas | 111 min |
| Mar 28, 10:58 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 35 min |
| Mar 28, 11:51 PM EDT | Areal Flood Warning | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 4 more | 8 hr |
| Mar 29, 12:32 AM EDT | Areal Flood Warning | PBZ | Belmont, Columbiana, Jefferson | 8 hr |
| Mar 29, 1:58 PM EDT | Wind Advisory | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 7 hr |
| Mar 28, 9:13 PM EDT | Areal Flood Warning | PBZ | Armstrong, Indiana, Jefferson, Westmoreland | 6 hr |
| Mar 29, 3:58 AM EDT | Areal Flood Advisory | PBZ | Mercer | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2020Flash Flood Warnings in West Virginia, 2020Flash Flood Warnings in Pennsylvania, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.